Alert archive / New Mexico / High Wind Warnings in 2015

High Wind Warning 1, NWS El Paso, TX

November 15, 2015Otero County, New Mexico; El Paso County, Texas

NWS El Paso, TX issued this high wind warning at Nov 15, 2015, 12:49 PM MST for Otero County, New Mexico; El Paso County, Texas. It took effect at Nov 16, 2015, 9:00 AM MST. It was in force for 11 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 15, 2015, 12:49 PM MST (19:49 UTC)
In effect from
Nov 16, 2015, 9:00 AM MST
Expired
Nov 16, 2015, 8:00 PM MST
In force
11 hr
Issued by
NWS El Paso, TX

Counties Otero County, NM, El Paso County, TX

The radar

The El Paso radar (KEPZ), 76 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 16, 10:15 AM MSTNON-TSTM WND GST 65Sunspot, NMELEV 9255 FT WSMR
Nov 16, 2:24 PM MSTNON-TSTM WND GST 661 S Sunspot, NMELEV 9190 FT WXUND
Nov 16, 5:51 PM MSTNON-TSTM WND GST 61Kelp, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2015-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2015-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WWUS74 KEPZ 151949
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1249 PM MST SUN NOV 15 2015

...VERY STRONG WESTERLY WINDS ACROSS THE BORDERLAND MONDAY...

.A VERY LARGE AND STRONG TROUGH ALOFT OFF THE WEST COAST WILL
MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES MONDAY. THIS SYSTEM
WILL BRING SUSTAINED WINDS AT TIMES OF 40 TO 50 MPH WITH GUSTS TO
60 MPH OR MORE ALONG EASTERN SLOPES...PASSES..AND MOUNTAIN
SUMMITS.

NMZ413-415-416-TXZ419-160300-
/O.NEW.KEPZ.HW.W.0001.151116T1600Z-151117T0300Z/
SOUTHERN TULAROSA BASIN-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CLOUDCROFT...
SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON...
FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO
1249 PM MST SUN NOV 15 2015

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM
MST MONDAY. 

* TIMING...9 AM TO 8 PM MONDAY.

* WINDS...SOUTHWEST TO WEST 40 TO 50 MPH AT TIMES GUSTING TO 60
  MPH OR MORE.

* IMPACTS...VERY HAZARDOUS AND DIFFICULT DRIVING CONDITIONS
  ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS.
  SOME STRUCTURAL DAMAGE IS POSSIBLE. LOOSE OBJECTS WILL BECOME
  AIRBORNE AND MAKE AN ADDITIONAL SAFETY HAZARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ401>412-414-417-TXZ418-420>424-160300-
/O.NEW.KEPZ.WI.Y.0018.151116T1600Z-151117T0300Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO...
MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN...WEST EL PASO...
UPPER VALLEY...HUECO TANKS...LOMA LINDA...DELL CITY...CORNUDAS...
SALT FLAT...SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK
1249 PM MST SUN NOV 15 2015

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST
MONDAY. 

* TIMING...9 AM TO 8 PM MONDAY.

* WINDS...SOUTHWEST TO WEST 30 TO 40 MPH AT TIMES GUSTING TO 50
  MPH OR MORE.

* IMPACTS...VERY HAZARDOUS AND DIFFICULT DRIVING CONDITIONS
  ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS.
  SOME MINOR STRUCTURAL DAMAGE IS POSSIBLE. LOOSE OBJECTS WILL
  BECOME AIRBORNE AND MAKE AN ADDITIONAL SAFETY HAZARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

20
3 follow-up statements
549 
WWUS74 KEPZ 160258
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
758 PM MST SUN NOV 15 2015

...VERY STRONG WESTERLY WINDS ACROSS THE BORDERLAND MONDAY...

.A VERY LARGE AND STRONG TROUGH ALOFT OFF THE WEST COAST WILL
MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES MONDAY. THIS SYSTEM
WILL BRING SUSTAINED WINDS AT TIMES OF 40 TO 50 MPH WITH GUSTS TO
60 MPH OR MORE ALONG EASTERN SLOPES...PASSES..AND MOUNTAIN
SUMMITS.

NMZ413-415-416-TXZ419-161230-
/O.CON.KEPZ.HW.W.0001.151116T1600Z-151117T0300Z/
SOUTHERN TULAROSA BASIN-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CLOUDCROFT...
SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON...
FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO
758 PM MST SUN NOV 15 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MST
MONDAY...

* TIMING...9 AM TO 8 PM MONDAY.

* WINDS...SOUTHWEST TO WEST 40 TO 50 MPH AT TIMES GUSTING TO 60 
  MPH OR MORE. 

* IMPACTS...VERY HAZARDOUS AND DIFFICULT DRIVING CONDITIONS 
  ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS 
  WINDS. SOME STRUCTURAL DAMAGE IS POSSIBLE. LOOSE OBJECTS WILL 
  BECOME AIRBORNE AND MAKE AN ADDITIONAL SAFETY HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ401>412-414-417-TXZ418-420>424-161230-
/O.CON.KEPZ.WI.Y.0018.151116T1600Z-151117T0300Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO...
MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN...WEST EL PASO...
UPPER VALLEY...HUECO TANKS...LOMA LINDA...DELL CITY...CORNUDAS...
SALT FLAT...SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK
758 PM MST SUN NOV 15 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM MST MONDAY...

* TIMING...9 AM TO 8 PM MONDAY.

* WINDS...SOUTHWEST TO WEST 30 TO 40 MPH AT TIMES GUSTING TO 50 
  MPH OR MORE. 

* IMPACTS...VERY HAZARDOUS AND DIFFICULT DRIVING CONDITIONS 
  ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS 
  WINDS. SOME MINOR STRUCTURAL DAMAGE IS POSSIBLE. LOOSE OBJECTS 
  WILL BECOME AIRBORNE AND MAKE AN ADDITIONAL SAFETY HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER
099 
WWUS74 KEPZ 161215
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
515 AM MST MON NOV 16 2015

...VERY STRONG WESTERLY WINDS ACROSS THE BORDERLAND TODAY...

.A VERY LARGE AND STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO
THE CENTRAL AND SOUTHERN ROCKIES TODAY. THIS SYSTEM CAUSE A DEEP
SURFACE TROUGH TO DEVELOP EAST OF THE AREA THAT WILL INCREASE
PRESSURE GRADIENTS...RESULTING IN GREATLY INCREASED WIND SPEEDS OF
30 TO 40 MPH ACROSS THE AREA. SOUTHWEST TO WEST WINDS WILL HAVE
SUSTAINED WINDS SPEEDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH OR
MORE ALONG EASTERN SLOPES...PASSES..AND MOUNTAIN SUMMITS. WINDS
WILL SLOWLY DIMINISH IN THE LATE AFTERNOON AND EVENING HOURS.

NMZ413-415-416-TXZ419-162200-
/O.CON.KEPZ.HW.W.0001.151116T1600Z-151117T0300Z/
SOUTHERN TULAROSA BASIN-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CLOUDCROFT...
SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON...
FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO
515 AM MST MON NOV 16 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM MST THIS EVENING...

* TIMING...9 AM TO 8 PM TODAY.

* WINDS...SOUTHWEST TO WEST 40 TO 50 MPH AT TIMES GUSTING TO 60 
  MPH OR MORE. 

* IMPACTS...VERY HAZARDOUS AND DIFFICULT DRIVING CONDITIONS 
  ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS 
  WINDS. SOME STRUCTURAL DAMAGE IS POSSIBLE. LOOSE OBJECTS WILL 
  BECOME AIRBORNE AND MAKE AN ADDITIONAL SAFETY HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ401>412-414-417-TXZ418-420>424-162200-
/O.CON.KEPZ.WI.Y.0018.151116T1600Z-151117T0300Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO...
MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN...WEST EL PASO...
UPPER VALLEY...HUECO TANKS...LOMA LINDA...DELL CITY...CORNUDAS...
SALT FLAT...SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK
515 AM MST MON NOV 16 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MST THIS EVENING...

* TIMING...9 AM TO 8 PM TODAY.

* WINDS...SOUTHWEST TO WEST 30 TO 40 MPH AT TIMES GUSTING TO 50
  MPH OR MORE.

* IMPACTS...VERY HAZARDOUS AND DIFFICULT DRIVING CONDITIONS
  ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS WINDS.
  SOME MINOR STRUCTURAL DAMAGE IS POSSIBLE. LOOSE OBJECTS WILL
  BECOME AIRBORNE AND MAKE AN ADDITIONAL SAFETY HAZARD.
  VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE IN PATCHY
  BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LUNDEEN
517 
WWUS74 KEPZ 161856
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1156 AM MST MON NOV 16 2015

...VERY STRONG WESTERLY WINDS ACROSS THE BORDERLAND TODAY...

.A VERY LARGE AND STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO
THE CENTRAL AND SOUTHERN ROCKIES TODAY. THIS SYSTEM CAUSE A DEEP
SURFACE TROUGH TO DEVELOP EAST OF THE AREA THAT WILL INCREASE
PRESSURE GRADIENTS...RESULTING IN GREATLY INCREASED WIND SPEEDS
OF 30 TO 40 MPH ACROSS THE AREA. SOUTHWEST TO WEST WINDS WILL
HAVE SUSTAINED WINDS SPEEDS OF 40 TO 50 MPH WITH GUSTS TO 60 MPH
OR MORE ALONG EASTERN SLOPES...PASSES..AND MOUNTAIN SUMMITS.
WINDS WILL SLOWLY DIMINISH IN THE LATE AFTERNOON AND EVENING
HOURS.

NMZ413-415-416-TXZ419-170300-
/O.CON.KEPZ.HW.W.0001.000000T0000Z-151117T0300Z/
SOUTHERN TULAROSA BASIN-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...CLOUDCROFT...
SUNSPOT...APACHE SUMMIT...MAYHILL...SACRAMENTO...PINON...
FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO
1156 AM MST MON NOV 16 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...


* WINDS...SOUTHWEST TO WEST 40 TO 50 MPH AT TIMES GUSTING TO 60 
  MPH OR MORE. 

* IMPACTS...VERY HAZARDOUS AND DIFFICULT DRIVING CONDITIONS 
  ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS 
  WINDS. SOME STRUCTURAL DAMAGE IS POSSIBLE. LOOSE OBJECTS WILL 
  BECOME AIRBORNE AND MAKE AN ADDITIONAL SAFETY HAZARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ401>412-414-417-TXZ418-420>424-170300-
/O.CON.KEPZ.WI.Y.0018.000000T0000Z-151117T0300Z/
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN...
MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON...
FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT...
LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA...
ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO...
WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...
HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...
ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...MESCALERO...
MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN...WEST EL PASO...
UPPER VALLEY...HUECO TANKS...LOMA LINDA...DELL CITY...CORNUDAS...
SALT FLAT...SIERRA BLANCA...FABENS...TORNILLO...FORT HANCOCK
1156 AM MST MON NOV 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...


* WINDS...SOUTHWEST TO WEST 30 TO 40 MPH AT TIMES GUSTING TO 50 
  MPH OR MORE. 

* IMPACTS...VERY HAZARDOUS AND DIFFICULT DRIVING CONDITIONS 
  ESPECIALLY WITH HIGH PROFILE VEHICLES IN GUSTS AND CROSS 
  WINDS. SOME MINOR STRUCTURAL DAMAGE IS POSSIBLE. LOOSE OBJECTS 
  WILL BECOME AIRBORNE AND MAKE AN ADDITIONAL SAFETY HAZARD. 
  VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE IN PATCHY 
  BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this high wind warning went out at Nov 15, 4:04 AM MST, 8 hours 45 minutes earlier.

Area forecast discussion, Nov 15, 4:04 AM MST, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
404 AM MST SUN NOV 15 2015

.SYNOPSIS...
AN ACTIVE WEATHER PATTERN WILL OCCUR ACROSS SOUTHERN NEW MEXICO
AND FAR WEST TEXAS FOR THE NEXT FEW DAYS. ABUNDANT MOISTURE
FLOWING INTO THE REGION WILL GENERATE WIDESPREAD RAIN SHOWERS
TODAY AND TONIGHT WITH A FEW BRIEF THUNDERSTORMS POSSIBLE. STRONG
SOUTHWEST TO WEST WINDS WILL OCCUR MONDAY AS A LARGE WINTER STORM
SYSTEM MOVES INTO THE REGION. RAIN SHOWERS WILL TURN OVER TO SNOW
SHOWERS IN THE MOUNTAINS ABOVE 6000 FEET BY MONDAY AFTERNOON.
TEMPERATURES WILL TURN MUCH COLDER BY MONDAY NIGHT AND TUESDAY
WITH WELL BELOW NORMAL TEMPERATURES. DRIER CONDITIONS WITH
GRADUALLY WARMING TEMPERATURES WILL FOLLOW FOR THE REMAINDER OF
THE WEEK.

&&

.DISCUSSION...
NATIONAL WEATHER SERVICE RADAR IS INDICATING SCATTERED LIGHT RAIN
SHOWERS THIS MORNING. THE SHOWERS WILL BECOME MORE FREQUENT ACROSS
THE AREA AS ADDITIONAL SUBTROPICAL MOISTURE FLOWS INTO THE LOCAL
AREA. A WEAK UPPER LEVEL IMPULSE OVER SOUTHERN CALIFORNIA THAT IS
MOVING EASTWARD IS HELPING TO ENHANCE THE LIFT OVER THE AREA THAT
IS GENERATING THE RAIN SHOWERS. THE WARM MOST FLOW WILL KEEP SNOW
LEVELS HIGH FOR NOW WITH MOUNTAIN AREAS EXPECTED TO SEE RAIN IN
ALL AREAS EXCEPT FOR THE HIGHER PEAKS ABOVE 10000 FEET. SHOWERS
WILL CONTINUE OFF AND ON INTO THE NIGHT TIME HOURS. OVERALL RAIN
AMOUNTS WILL BE LIGHT TO MODERATE WITH MOST AREAS RECEIVING LESS
THAN HALF AN INCH OF RAIN. OROGRAPHIC LIFT OVER MOUNTAIN AREAS MAY
ALLOW FOR GREATER PRECIP AMOUNTS. TEMPERATURES WILL BE COOLER THAN
YESTERDAY AS A RESULT OF THE CLOUDINESS AND RAIN...BUT WILL STILL
BE NEAR SEASONAL NORMALS.

BY MONDAY...A LARGE UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH
THE AREA AND MOVE INTO THE CENTRAL ROCKIES BY LATE AFTERNOON. THIS
SYSTEM WILL INDUCE A DEEP SURFACE TROUGH EAST OF THE AREA THAT
WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE REGION...RESULTING
IN STRONG WIND POTENTIAL. THE INCREASED PRESSURE GRADIENT ALONG
WITH MIXING DOWN OF STRONGER WINDS ALOFT WILL GENERATE SOUTHWEST
TO WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH BY MONDAY
AFTERNOON. WINDS WILL BE STRONGEST ALONG THE BORDER AREAS AND
ALONG THE EAST SLOPES OF AREA MOUNTAINS WHERE STRONGER WIND GUSTS
MAY OCCUR. A WIND ADVISORY MAY BE NECESSARY FOR MONDAY AFTERNOON.

ALONG WITH THE STRONG WINDS SOME SCATTERED SHOWER ACTIVITY WILL
CONTINUE OVER THE MOUNTAINS AND NORTHERN PORTIONS OF THE
LOWLANDS. THERE WILL NOT BE QUITE AS MUCH MOISTURE PRESENT TO
GENERATE MODERATE RAIN AMOUNTS BUT SOME SHOWERS ARE EXPECTED.
TEMPERATURES OVER THE MOUNTAIN REGIONS WILL BECOME COOLER AS THE
DAY PROGRESSES...FIRST OVER THE MOUNTAINS OF THE GILA REGION AND
THEN EVENTUALLY THE SACRAMENTO MOUNTAINS. SNOW LEVELS WILL BEGIN
TO DROP OVER THE GILA REGION BY MONDAY MORNING WITH RAIN SHOWERS
CHANGING OVER TO SNOW SHOWERS ABOVE 7000 FEET IN THE MORNING AND
THEN DOWN TO 6000 FEET BY THE AFTERNOON. SNOW AMOUNTS IN THE GILA
MAY VARY BETWEEN 1 TO 3 INCHES ABOVE 7000 FEET WITH AN INCH OR
LESS EXPECTED DOWN TO 6000 FEET BY MONDAY NIGHT. THE SACRAMENTO
MOUNTAINS WILL SEE SNOW AMOUNTS BETWEEN 1 AND 2 INCHES WITH
ISOLATED HIGHER AMOUNTS OVER THE HIGHER MOUNTAINS

RAIN AND SNOW SHOWERS WILL TAPER OFF AND END BY TUESDAY MORNING AS
MOISTURE EXITS THE REGION AND DRIER AIR MOVES INTO THE AREA. THE
UPPER LOW WILL CONTINUE TO TRACK EAST INTO THE PLAINS STATES.
TEMPERATURES ON TUESDAY WILL BE MUCH COLDER WITH MOST LOWLAND
AREAS STAYING IN THE LOWER 50S FOR AFTERNOON HIGHS. WINDS WILL
CONTINUE TO BE BREEZY OUT OF THE NORTHWEST FOR MUCH OF THE DAY.

THE REMAINDER OF THE WEEK WILL BE DRY WITH GRADUALLY WARMING
TEMPERATURES EACH DAY THROUGH THE END OF THE WEEK. A WEST FLOW
WILL BECOME ESTABLISHED OVER THE REGION BY THURSDAY THAT WILL
ALLOW FOR WARMER TEMPERATURES. WEAK IMPULSES IN THE FLOW MAY ALLOW
FOR BRIEF PERIODS OF HIGH CLOUDINESS BUT NO SIGNIFICANT MOISTURE
IS EXPECTED THROUGH THE WEEKEND.

&&

.AVIATION...VALID 15/12Z-16/12Z...
WIDESPREAD PRECIPITATION WILL OCCUR ACROSS THE AREA THROUGH 06Z.
CEILINGS WILL GENERALLY STAY ABOVE MVFR LEVELS...WITH BRIEF
PERIODS OF IFR/MVFR POSSIBLE IN AFTERNOON IN ANY CONVECTION AND
HEADING INTO THE EVENING AS COOLER AIR MOVES IN AND CEILINGS
LOWER. RAIN INTENSITY WILL BE GENERALLY LIGHT WITH MINOR
REDUCTIONS TO VSBY. HIGHER MOUNTAIN TOPS WILL BE OBSCURED.
PREVAILING WINDS WILL BE FROM THE SOUTH-SOUTHWEST AT 6 TO 12 KNOTS
THROUGH THE PERIOD.

&&

.FIRE WEATHER... A STRETCH OF UNSETTLED WEATHER IS AHEAD...WITH A
SERIES OF UPPER LEVEL DISTURBANCES BRINGING WIDESPREAD RAIN
SHOWERS ACROSS THE AREA TODAY THROUGH MONDAY MORNING. GOOD
COVERAGE OF RAIN IS EXPECTED WITH LIGHT TO MODERATE AMOUNTS. SNOW
LEVELS WILL BEGIN TO DROP BELOW 8000 FEET HEADING INTO EARLY
MONDAY MORNING AS PRECIP BECOMES MORE SCATTERED...AND LIGHT
SNOWFALL ACCUMULATIONS ARE POSSIBLE IN THE HIGH ELEVATIONS OF THE
GILA REGION AND SACRAMENTOS. ELSEWHERE ON MONDAY...PRECIP WILL
DIMINISH IN THE LOWLANDS...BUT WINDS WILL INCREASE OUT OF THE WEST
AS COOLER TEMPERATURES MOVE INTO THE AREA...WITH STRONG DOWNSLOPE
GUSTS OVER 50 MPH POSSIBLE EAST OF AREA MOUNTAIN RANGES. LIGHTER
WINDS AND COOLER TEMPERATURES WILL PREVAIL FOR THE MIDDLE OF THE
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 67  55  64  41 /  80  40  20   0
SIERRA BLANCA           65  51  68  31 /  70  40  10   0
LAS CRUCES              64  49  59  31 /  70  40  30   0
ALAMOGORDO              64  51  61  30 /  70  40  40  20
CLOUDCROFT              48  35  42  15 /  90  60  70  40
TRUTH OR CONSEQUENCES   62  46  55  30 /  60  40  30  10
SILVER CITY             56  40  45  24 /  70  40  60  30
DEMING                  64  48  56  30 /  70  30  30   0
LORDSBURG               63  46  52  26 /  70  40  40  10
WEST EL PASO METRO      67  55  64  39 /  80  40  20   0
DELL CITY               67  50  68  30 /  70  30  20   0
FORT HANCOCK            68  53  71  36 /  80  40  10   0
LOMA LINDA              62  52  61  32 /  80  40  20   0
FABENS                  67  52  67  35 /  80  40  10   0
SANTA TERESA            66  53  63  36 /  70  30  20   0
WHITE SANDS HQ          65  53  61  36 /  80  40  30   0
JORNADA RANGE           63  48  59  26 /  70  40  30   0
HATCH                   64  48  58  28 /  60  40  30   0
COLUMBUS                65  51  59  33 /  80  30  20   0
OROGRANDE               65  54  62  34 /  70  40  30   0
MAYHILL                 56  43  50  24 /  70  40  50  20
MESCALERO               55  40  48  22 /  80  50  70  40
TIMBERON                54  43  49  23 /  90  60  60  30
WINSTON                 56  39  44  25 /  60  40  40  20
HILLSBORO               61  44  52  26 /  60  40  40  20
SPACEPORT               63  46  57  28 /  60  40  30   0
LAKE ROBERTS            56  32  42  17 /  60  50  60  40
HURLEY                  58  42  48  24 /  60  40  50  20
CLIFF                   61  40  49  20 /  60  50  50  30
MULE CREEK              59  34  46  17 /  70  50  60  30
FAYWOOD                 59  43  49  26 /  60  40  50  20
ANIMAS                  66  48  54  28 /  60  40  40   0
HACHITA                 65  46  56  27 /  70  30  30   0
ANTELOPE WELLS          64  47  56  28 /  80  30  50   0
CLOVERDALE              61  48  50  28 /  80  40  50   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

04 LUNDEEN
Hazardous weather outlook, Nov 15, 5:47 AM MST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
547 AM MST SUN NOV 15 2015

NMZ401>417-TXZ418>424-161300-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
547 AM MST SUN NOV 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD LIGHT RAIN SHOWERS WILL OCCUR ACROSS THE AREA TODAY AND
TONIGHT. THERE WILL BE OCCASIONAL BRIEF EMBEDDED THUNDERSTORMS
THAT MAY PRODUCE PERIODS OF MODERATE RAINFALL. THE WARM MOIST AIR
MASS WILL KEEP SNOW LEVELS UP AROUND 10000 FEET FOR MOST OF THE
BEFORE LOWERING EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN APPROACHING LOW PRESSURE SYSTEM WILL GENERATE STRONG SOUTHWEST
WINDS OVER THE AREA MONDAY AFTERNOON. SUSTAINED WIND SPEEDS
BETWEEN 30 AND 40 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED MONDAY
AFTERNOON. WIND GUSTS WILL BE STRONGER ALONG THE EASTERN SLOPES OF
AREA MOUNTAINS. WINDS WILL DIMINISH BACK TO BREEZY LEVELS MONDAY
NIGHT.

MONDAY WILL ALSO SEE RAIN SHOWERS TURN OVER TO SNOW SHOWERS FOR
THE GILA AND SACRAMENTO MOUNTAIN REGIONS. SNOW LEVELS WILL DROP TO
AROUND 6000 FEET BY MONDAY MID DAY IN THE GILA WITH SNOW LEVELS
DROPPING IN THE SACRAMENTO MOUNTAINS LATER IN THE AFTERNOON AND
EARLY EVENING. LIMITED MOISTURE AVAILABILITY WILL KEEP SNOW
AMOUNTS THROUGH MONDAY NIGHT GENERALLY BETWEEN 1 AND 3 INCHES FOR
ELEVATIONS ABOVE 7000 FEET WITH AN INCH OR LESS FOR ELEVATIONS
DOWN TO 6000 FEET.

SNOW SHOWERS WILL END BY EARLY TUESDAY MORNING
WITH DRY AND COLD CONDITIONS EXPECTED FOR TUESDAY. DRY CONDITIONS
WITH GRADUALLY WARMING TEMPERATURES WILL OCCUR FOR WEDNESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LUNDEEN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 12:49 PM MSTWind AdvisoryEPZDoña Ana, Grant, Hidalgo, Luna, Otero, Sierra31 hr
Nov 15, 1:32 PM MSTWinter Weather AdvisoryEPZGrant, Hidalgo, Otero39 hr

Nearby

High Wind Warnings in New Mexico, 2015High Wind Warnings in Texas, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.